When you take your child to the doctor for a health concern, don’t expect the doctor to hand you a written prescription these days. Many doctors have switched over to electronic prescriptions, also known as e-prescribing, to help reduce medication mistakes in Houston.
You most likely have previously received a hard copy of a prescription that you could barely understand. If you couldn’t make out what the doctor wrote, how could the pharmacist filling the prescription? For this reason, most in the healthcare industry have implemented e-prescribing. Now, a computer sends the pharmacy a prescription so that there is no room for error.
How Kids Benefit From E-Prescribing
According to the U.S. Department of Health and Human Services, electronic prescriptions have the following benefits:
When the system first came out, pharmacists had a hard time using the system and there were several issues that those participating with this technology had to go through. However, e-prescribing has come a long way since 2004 and parents of sick children are now grateful for this advancement in the healthcare field. Now electronic prescribing is an integral part of prescription writing and has helped prevent medication errors from occurring.
How Does E-Prescribing Prevent Medication Errors?
A computerized system can indicate to the doctor or pharmacist that a child has an allergy to a medication. Additionally, e-prescribing can prevent wrong dosages of medication because the system provides access to integrated dose calculations, which is especially helpful in pediatrics when children need smaller dosages.
Even with technological advancements, children and adults may sometimes still suffer from mistakes made by pharmacists. If your child has suffered due to a medication mistake, call the experienced pharmacy error attorneys at Kennedy Hodges: 888-526-7616. We offer a free consultation to discuss your case. Also, fill out an online website form to receive a FREE copy of our report, How to Make Pharmacies Pay for Your Injuries Caused by Medication Errors.